Alert archive / Michigan / Red Flag Warnings in 2012

Red Flag Warning 6, NWS Marquette, MI

May 13, 20128 counties in Michigan

NWS Marquette, MI issued this red flag warning at May 13, 2012, 4:10 AM EDT for 8 counties in Michigan. It took effect at May 13, 2012, 10:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2012, 4:10 AM EDT (08:10 UTC)
In effect from
May 13, 2012, 10:00 AM EDT
Expired
May 13, 2012, 8:00 PM EDT
In force
10 hr
Issued by
NWS Marquette, MI

Counties Baraga County, MI, Dickinson County, MI, Gogebic County, MI, Houghton County, MI, Iron County, MI, Keweenaw County, MI, Marquette County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 76 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2331 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WWUS83 KMQT 130810
RFWMQT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
410 AM EDT SUN MAY 13 2012

...CRITICAL FIRE WEATEHR CONDITIONS EXPECTED TODAY...

.HIGH PRESSURE OVER THE UPPER GREAT LAKES WILL CONTINUE TO BRING
VERY DRY AIR INTO THE REGION TODAY. HIGH TEMPERATURES WILL BE IN THE
UPPER 60S TO MID 70S INLAND TODAY WITH RELATIVE HUMIDITY VALUES
FALLING TO AROUND 17 PERCENT INLAND. WEST TO SOUTHWEST WINDS WILL BE
10 TO 20 MPH WITH A FEW GUSTS UP TO 28 MPH. DRY AND WARM WEATHER WILL
CONTINUE INTO MONDAY...BUT WIND SPEEDS WILL BE MUCH LOWER.
TEMPERATURES ON MONDAY WILL BE IN THE 70S INLAND WITH WEST WINDS 5 TO
15 MPH. RELATIVE HUMIDITY VALUES WILL FALL TO 20 TO 30 PERCENT MONDAY
AFTERNOON.

MIZ006>008-012>015-085-130915-
/O.CAN.KMQT.FW.A.0001.120513T1400Z-120514T0000Z/
ALGER-LUCE-CHIPPEWA-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-MACKINAC-
NORTHERN SCHOOLCRAFT-
410 AM EDT SUN MAY 13 2012 /310 AM CDT SUN MAY 13 2012/

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE FIRE
WEATHER WATCH.

A WILDFIRE POTENTIAL STATEMENT HAS BEEN ISSUED AS LOW HUMIDITY VALUES
AND WARM TEMPERATURES...COMBINED WITH WINDS OF 10 TO 15 MPH WITH
GUSTS UP TO 20 MPH...WILL MAKE FOR DANGEROUS FIRE WEATHER
CONDITIONS. SEE THE LATEST WILDFIRE POTENTIAL STATEMENT FOR MORE
DETAILS.

$$

MIZ001>005-009>011-084-131615-
/O.UPG.KMQT.FW.A.0001.120513T1400Z-120514T0000Z/
/O.NEW.KMQT.FW.W.0006.120513T1400Z-120514T0000Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
IRON-DICKINSON-SOUTHERN HOUGHTON-
410 AM EDT SUN MAY 13 2012 /310 AM CDT SUN MAY 13 2012/

...RED FLAG WARNING IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS
MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL AND WESTERN UPPER
MICHIGAN...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 10 AM EDT /9 AM CDT/ THIS MORNING TO 8 PM EDT /7 PM CDT/
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 001 KEWEENAW...FIRE WEATHER ZONE
  002 ONTONAGON...FIRE WEATHER ZONE 003 NORTHERN HOUGHTON...FIRE
  WEATHER ZONE 004 BARAGA...FIRE WEATHER ZONE 005 MARQUETTE...FIRE
  WEATHER ZONE 009 GOGEBIC...FIRE WEATHER ZONE 010 IRON...FIRE
  WEATHER ZONE 011 DICKINSON AND FIRE WEATHER ZONE 084 SOUTHERN
  HOUGHTON.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 28 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* TEMPERATURES...IN THE MID 60S TO MID 70S...WARMEST INLAND.

* IMPACTS...BURN RESTRICTIONS ARE LIKELY IN EFFECT. FOR MORE
  INFORMATION ON BURN RESTRICTIONS...VISIT THE MICHIGAN DNR WEBSITE
  AT HTTP://WWW.MICHIGAN.GOV/BURNPERMIT...ALL LOWER CASE...OR BY
  CALLING 866-922-2876.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A RED FLAG WARNING IS ISSUED WHEN CRITICAL FIRE WEATHER
  CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A
  COMBINATION OF STRONG WINDS...VERY LOW RELATIVE HUMIDITY...WARM
  TEMPERATURES AND EXCEPTIONALLY DRY FUELS WILL CREATE DANGEROUS
  WILDLAND FIRE CONDITIONS. CAMPFIRES...OUTDOOR GRILLS...SMOKING
  MATERIALS...CHAIN SAWS...AND ALL-TERRAIN VEHICLES ALL HAVE THE
  POTENTIAL TO THROW A SPARK AND IGNITE A DANGEROUS AND DESTRUCTIVE
  FIRE.

* PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE 
  FIELD OF THIS RED FLAG WARNING.

&&

$$

TITUS
1 follow-up statement
759 
WWUS83 KMQT 130813 CCA
RFWMQT

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
413 AM EDT SUN MAY 13 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.HIGH PRESSURE OVER THE UPPER GREAT LAKES WILL CONTINUE TO BRING
VERY DRY AIR INTO THE REGION TODAY. HIGH TEMPERATURES WILL BE IN THE
UPPER 60S TO MID 70S INLAND TODAY WITH RELATIVE HUMIDITY VALUES
FALLING TO AROUND 17 PERCENT INLAND. WEST TO SOUTHWEST WINDS WILL BE
10 TO 20 MPH WITH A FEW GUSTS UP TO 28 MPH. DRY AND WARM WEATHER WILL
CONTINUE INTO MONDAY...BUT WIND SPEEDS WILL BE MUCH LOWER.
TEMPERATURES ON MONDAY WILL BE IN THE 70S INLAND WITH WEST WINDS 5 TO
15 MPH. RELATIVE HUMIDITY VALUES WILL FALL TO 20 TO 30 PERCENT MONDAY
AFTERNOON.

MIZ006>008-012>015-085-130915-
/O.CAN.KMQT.FW.A.0001.120513T1400Z-120514T0000Z/
ALGER-LUCE-CHIPPEWA-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-MACKINAC-
NORTHERN SCHOOLCRAFT-
413 AM EDT SUN MAY 13 2012 /313 AM CDT SUN MAY 13 2012/

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE FIRE
WEATHER WATCH.

A WILDFIRE POTENTIAL STATEMENT HAS BEEN ISSUED AS LOW HUMIDITY VALUES
AND WARM TEMPERATURES...COMBINED WITH WINDS OF 10 TO 15 MPH WITH
GUSTS UP TO 20 MPH...WILL MAKE FOR DANGEROUS FIRE WEATHER
CONDITIONS. SEE THE LATEST WILDFIRE POTENTIAL STATEMENT FOR MORE
DETAILS.

$$

MIZ001>005-009>011-084-131630-
/O.UPG.KMQT.FW.A.0001.120513T1400Z-120514T0000Z/
/O.NEW.KMQT.FW.W.0006.120513T1400Z-120514T0000Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
IRON-DICKINSON-SOUTHERN HOUGHTON-
413 AM EDT SUN MAY 13 2012 /313 AM CDT SUN MAY 13 2012/

...RED FLAG WARNING IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS
MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL AND WESTERN UPPER
MICHIGAN...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 10 AM EDT /9 AM CDT/ THIS MORNING TO 8 PM EDT /7 PM CDT/
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 001 KEWEENAW...FIRE WEATHER ZONE
  002 ONTONAGON...FIRE WEATHER ZONE 003 NORTHERN HOUGHTON...FIRE
  WEATHER ZONE 004 BARAGA...FIRE WEATHER ZONE 005 MARQUETTE...FIRE
  WEATHER ZONE 009 GOGEBIC...FIRE WEATHER ZONE 010 IRON...FIRE
  WEATHER ZONE 011 DICKINSON AND FIRE WEATHER ZONE 084 SOUTHERN
  HOUGHTON.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 28 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* TEMPERATURES...IN THE MID 60S TO MID 70S...WARMEST INLAND.

* IMPACTS...BURN RESTRICTIONS ARE LIKELY IN EFFECT. FOR MORE
  INFORMATION ON BURN RESTRICTIONS...VISIT THE MICHIGAN DNR WEBSITE
  AT HTTP://WWW.MICHIGAN.GOV/BURNPERMIT...ALL LOWER CASE...OR BY
  CALLING 866-922-2876.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A RED FLAG WARNING IS ISSUED WHEN CRITICAL FIRE WEATHER
  CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A
  COMBINATION OF STRONG WINDS...VERY LOW RELATIVE HUMIDITY...WARM
  TEMPERATURES AND EXCEPTIONALLY DRY FUELS WILL CREATE DANGEROUS
  WILDLAND FIRE CONDITIONS. CAMPFIRES...OUTDOOR GRILLS...SMOKING
  MATERIALS...CHAIN SAWS...AND ALL-TERRAIN VEHICLES ALL HAVE THE
  POTENTIAL TO THROW A SPARK AND IGNITE A DANGEROUS AND DESTRUCTIVE
  FIRE.

* PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE 
  FIELD OF THIS RED FLAG WARNING.

&&

$$

TITUS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this red flag warning went out at May 13, 1:22 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 13, 1:22 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
122 AM EDT SUN MAY 13 2012

.UPDATE...
ISSUED AT 906 PM EDT SAT MAY 12 2012

MAIN FOCUS FOR THIS EVENING FCST IS LO TEMPS WITH DRY HI PRES
DOMINATING. CONSIDERING THE DRYESS OF AIRMASS WITH PWAT AOB 0.25
INCH PER 12Z AND 00Z INL RAOBS AND SFC DWPTS MIXING OUT AS LO AS 12
TO 15 JUST A FEW HRS AGO...OPTED TO LOWER GOING FCST MIN TEMPS A FEW
DEGREES OVER THE INTERIOR E AND SCNTRL AS THESE AREAS WL BE CLOSER
TO WEAKER PRES GRADIENT ASSOCIATED WITH HI PRES FCST TO STRETCH FM
SRN MN TO NRN LWR MI BY SUNRISE. SINCE THE KEWEENAW WL BE UNDER A
SHARPER PRES GRADIENT BTWN THE RDG AND LO PRES MOVING INTO NW
ONTARIO...KEPT MIN TEMPS THE SAME OR BUMPED UP A DEGREE OR TWO IN
THAT AREA PER BULK OF GUIDANCE.
&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 352 PM EDT SAT MAY 12 2012

UPPER AIR PATTERN CONSISTS OF A 500 MB CLOSED LOW OVER QUEBEC WITH A
TROUGH OFF THE EAST COAST...A BROAD 500 MB TROUGH OVER THE NORTHERN
PLAINS INTO THE NORTHERN ROCKIES...A SHORTWAVE OVER THE SOUTHERN
PLAINS AND A RIDGE ON THE WEST COAST.

THE BROAD 500 MB TROUGH REMAINS OVER THE UPPER GREAT LAKES THIS
FORECAST PERIOD WITH QUIET WEATHER CONTINUING AS SYSTEMS STAY WELL
TO THE NORTH OR SOUTH OF THE AREA. DRY WEATHER IS EXPECTED TO
CONTINUE. DID NOT CHANGE TEMPERATURES TOO MUCH AS GOING TEMPERATURES
LOOKED GOOD.

FIRE WEATHER IS THE MAIN CONCERN FOR THIS FORECAST. CONDITIONS ARE
VERY CLOSE TO RED FLAG CRITERIA ON SUNDAY. WE HAVE TEMPERATURES
AROUND 70...RH VALUES DOWN TO 18 TO 25 PERCENT OVER MOST OF THE
AREA. ONLY QUESTION IS THE WIND SPEEDS. THEY GET CLOSE TO 15 MPH
SUSTAINED WITH GUSTS UP TO 20 MPH OR SO. DID INCREASE WIND SPEEDS
FROM GOING FORECAST BY 1-2 MPH AS LATEST NAM MODEL RUN WAS A BIT
STRONGER. IF LATER MODEL RUNS ARE STRONGER STILL FOR WIND
SPEEDS...RED FLAG CRITERIA WILL BE MET. FOR THIS REASON...ISSUED A
FIRE WEATHER WATCH FOR NOW FOR SUNDAY AND WILL LET MID SHIFT MAKE THE
CALL ON IF A WARNING IS NEEDED OR A WILDFIRE POTENTIAL STATEMENT IS
NEEDED INSTEAD. COORDINATED WITH USERS ABOUT THE FIRE WEATHER WATCH.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 352 PM EDT SAT MAY 12 2012

MEDIUM RANGE MODELS IN GOOD AGREEMENT WITH OVERALL WEATHER PATTERN
THROUGH THE UPCOMING WEEK. TROUGH OVER MUCH OF NUNAVUT EARLY ON IS FCST
TO DRIFT ACROSS HUDSON BAY WHILE RIDGE OVER WESTERN CANADA IS GRADUALLY
DE-AMPLIFIED WITH TROUGH ARRIVING LATE THIS WEEK. SHORTWAVE TROUGH
ROTATING AROUND PARENT TROUGH IS FCST TO SLIDE ACROSS GREAT LAKES
EARLY THIS WEEK AND BRING A COLD FRONT THROUGH UPR LAKES ON TUESDAY
WITH ONE OR TWO DAYS OF COOLER TEMPERATURES /AT LEAST NEAR LK
SUPERIOR/ IN ITS WAKE. BY LATE WEEK...HEIGHTS BEGIN TO REBOUND AS
BROAD RIDGING ALOFT SPREADS FM PLAINS INTO GREAT LAKES OUT AHEAD OF
TROUGH MOVING INTO WESTERN CONUS. MINOR DISAGREEMENTS FM THE MODELS
IN TIMING OF SFC FEATURES EARLY IN THE PERIOD...BUT DIFFERENCES DO
HAVE LARGER IMPACT BY LATE IN THE PERIOD. MAIN CHANCES OF RAIN ARE
LATE MONDAY NIGHT INTO TUESDAY WITH ARRIVAL OF SHORTWAVE AND SFC COLD
FRONT AND THURSDAY NIGHT INTO FRIDAY DUE TO WARM AIR ADVECTION ON
NORTH SIDE OF DEVELOPING WARM FRONT.

TO BEGIN THE PERIOD ON SUNDAY EVENING...UPPER LOW IS HEADING EAST
ACROSS HUDSON BAY WHILE RIDGE IS PRESENT OVER WESTERN CONUS. LOW
PRESSURE AT SFC WILL RESIDE OVER HUDSON BAY WHILE SFC HIGH IS
ORIENTED FM SOUTHERN PLAINS INTO MUCH OF THE GREAT LAKES REGION.
WEAK SFC-H85 FRONT MAY DIP ACROSS LK SUPERIOR LATER ON MONDAY. SMALL
RISK OF POP-UP SHRA ALONG LK BREEZE OVR CNTRL AND EAST CWA LATE
MONDAY AFTN /TOO LOW TO PUT IN FCST ATTM/...BUT OVERALL QUIET WX IS
EXPECTED INTO MONDAY EVENING. PVA FM SHORTWAVE AND H85 TROUGH SLIDE
ACROSS MAINLY NORTH AND EAST CWA OVERNIGHT. H85 MOISTURE ADVECTION
AND MUCAPE UP TO 300 J/KG MAY HELP KICK OFF HIGHER BASED SCATTERED
SHOWERS. SFC COLD FRONT FOLLOWS BEHIND REACHING KEWEENAW BY 12Z AND
SLIDING PAST MQT/IMT BY 18Z. DIFFERENCES BEGIN TO APPEAR IN MODELS
HERE. GFS INDICATES INITIAL FRONT WASHES OUT AND MAIN FRONT DOES NOT
COME THROUGH UNTIL EVENING. NAM IS A BIT QUICKER WITH FROPA. ECMWF
AND CANADIAN ARE MORE TOWARD NAM IDEA BUT NOT AS FAST. BEST CHANCES
OF SHOWERS ON TUESDAY SEEM TO BE EARLY ON WITH ELEVATED CONVECTION
/MAINLY OVR LK SUPERIOR/ THEN AGAIN IN AFTN OVER SOUTH AND EAST CWA
AS SFC FRONT MOVES IN DURING PEAK HEATING/MAX INSTABILITY. TRIMMED
POPS QUICKER ON TUESDAY EVENING...ESPECIALLY NORTHWEST FARTHER AWAY
FM DEPARTING FRONT AND EDGE OF UPPER TROUGH DIGGING INTO THE CNTRL
GREAT LAKES. HIGH PRESSURE SETTLES OVER THE UPR LAKES ON WEDNESDAY.
RAISED HIGHS SLIGHTLY OVER CONSENSUS INLAND FM LK SUPERIOR AS MIXING
TO H85 OR HIGHER SUPPORTS HIGHS CLOSER TO BIAS CORRECTED CONSENSUS
GUIDANCE.

ONCE THE HIGH MOVES OFF TO THE EAST...MODELS HAVE BEEN TRENDING
TOWARD SHOWING SFC LOW PUSHING ONTO THE NORTHERN PLAINS THURSDAY
WITH WARM FRONT EXTENDING INTO THE UPR LAKES. MOISTURE TRANSPORT
SHOWS UP AT H85 AND THIS POINTS INTO PORTIONS OF CWA. BETTER CHANCES
FOR PRECIPITATION OCCUR THURSDAY NIGHT INTO FRIDAY AS THE WARM FRONT
SETTLES ACROSS THE AREA AND WITH LOW-LEVEL THETA-E ADVECTION AIMED
INTO THE BOUNDARY. PLENTY OF MUCAPE UPSTREAM OVR MN FEEDING INTO THE
BOUNDARY SUGGESTS POTENTIAL OF SCT TSRA. MODELS UP TO 12Z ECMWF
AGREED WELL IN THIS SCENARIO. LATEST ECMWF KEEPS BOUNDARY/MOISTURE
TRANSPORT MAINLY SOUTH OF UPR MICHIGAN THURSDAY INTO FRIDAY.
CLIMATOLOGY AND PERSISTENT DRY PATTERN WOULD SAY THAT COULD BE HOW
IT WILL WORK OUT. THIS IS UNFORTUNATE BECAUSE AFTER THE SOAKING RAIN
THAT MOST AREAS /EXCEPT KEWEENAW AND FAR EAST/ EXPERIENCED LAST
SUNDAY...WE ARE BACK FIRMLY IN GRIP OF PERSISTENT DRY PATTERN WITH
SOME SORT OF FIRE WX CONCERNS ON ALMOST DAILY BASIS.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 122 AM EDT SUN MAY 13 2012

EXPECT VFR CONDITIONS THIS FCST PERIOD WITH DRY HI PRES DOMINATING.
WINDS WL BE LGT TNGT...BUT A GUSTY SW WIND WL DVLP ON SUN WITH
DAYTIME HEATING/MIXING OF STRONGER FLOW BTWN HI PRES IN THE LOWER
LKS AND LO PRES CROSSING ONTARIO. LLWS IS LIKELY AT CMX/IWD AFTER
SUNSET UNDER THE SHARPER PRES GRADIENT THERE AS THE NEAR SFC LYR
DECOUPLES FROM THE STRONGER WINDS ALF.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 352 PM EDT SAT MAY 12 2012

SOUTHWEST WINDS WILL STAY BELOW 25 KTS INTO SUNDAY NIGHT WITH THE
STRONGEST WINDS OCCURRING OVER WESTERN LK SUPERIOR IN A SW WIND
REGIME. WINDS BECOME QUITE LIGHT...LESS THAN 15 KTS FOR MOST OF NEXT
WEEK AS HIGH PRESSURE STAYS IN THE AREA WITH NO GALES SEEN.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  FIRE WEATHER WATCH FROM 10 AM EDT /9 AM CDT/ THIS MORNING
     THROUGH THIS EVENING FOR MIZ001>015-084-085.

LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

UPDATE...KC
SHORT TERM...07
LONG TERM...JLA
AVIATION...KC
MARINE...07
Hazardous weather outlook, May 12, 3:41 PM EDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
341 PM EDT SAT MAY 12 2012

MIZ001>007-009>014-084-085-131200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
341 PM EDT SAT MAY 12 2012 /241 PM CDT SAT MAY 12 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

NORTHWEST WINDS AROUND 10 MPH WITH GUSTS TO 20 MPH...TEMPERATURES
IN THE MID 60S AND RELATIVE HUMIDITY VALUES AROUND 20 PERCENT INLAND
WILL RESULT IN AN ELEVATED FIRE DANGER EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTHWEST WINDS OF 10 TO 20 MPH WITH A FEW GUSTS UP TO 25
MPH...TEMPERATURES AROUND 70S INLAND AND RELATIVE HUMIDITY VALUES
AROUND 20 PERCENT INLAND WILL RESULT IN AN ELEVATED FIRE DANGER
SUNDAY MORNING INTO SUNDAY EVENING. SEE THE LATEST FIRE WEATHER WATCH
FOR FURTHER DETAILS.

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY ACROSS ALL OF
WESTERN AND CENTRAL UPPER MICHIGAN AND ACROSS THE WEST HALF OF UPPER
MICHIGAN FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-131200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
341 PM EDT SAT MAY 12 2012 /241 PM CDT SAT MAY 12 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF LAKE SUPERIOR THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-131200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
341 PM EDT SAT MAY 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

07

Nearby

Red Flag Warnings in Michigan, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.